Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 235, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2011, 6:44 PM EDT for 4 counties in Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 23, 2011, 7:19 PM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:46 PM EDT | TSTM WND DMG | Lincoln, KY | FEW TREES DOWN ON CEMETERY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:37 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
287
WUUS53 KJKL 232244
SVRJKL
KYC051-121-125-131-232345-
/O.NEW.KJKL.SV.W.0235.110623T2244Z-110623T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
644 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
EXTREME EAST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
LESLIE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 745 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOOLLUM...OR 8 MILES SOUTH OF MANCHESTER...AND MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OGLE...LINCOLN...BOHO AND GARRARD AROUND 650 PM EDT.
LIPPS...BRIGHTSHADE...BOTTO AND GOOSE ROCK AROUND 655 PM EDT.
ICE CLIFF...PLANK AND ASHERS FORK AROUND 700 PM EDT.
MARCUM AROUND 705 PM EDT.
SPRING CREEK...ROARK AND CREEKVILLE AROUND 710 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEWIS
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN KENTUCKY.
LAT...LON 3694 8389 3712 8390 3719 8323 3718 8321
3715 8323 3711 8320 3702 8319 3701 8322
3697 8327 3694 8334 3694 8351 3696 8359
3694 8357
TIME...MOT...LOC 2244Z 266DEG 28KT 3703 8377
WIND...HAIL 60MPH 1.00IN
$$
GREIF4 follow-up statements
106
WWUS53 KJKL 232257
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
657 PM EDT THU JUN 23 2011
KYC125-232307-
/O.CAN.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
LAUREL KY-
657 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL LAUREL
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3694 8372 3712 8379 3719 8323 3718 8321
3715 8323 3711 8320 3702 8319 3701 8322
3697 8327 3694 8334 3694 8351 3696 8359
3695 8359 3694 8357
TIME...MOT...LOC 2257Z 266DEG 28KT 3704 8364
$$
KYC051-121-131-232345-
/O.CON.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
CLAY KY-LESLIE KY-KNOX KY-
657 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KNOX...LESLIE AND SOUTHEASTERN CLAY COUNTIES UNTIL 745 PM EDT...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LIPPS...OR 10 MILES SOUTHEAST OF MANCHESTER...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRING CREEK...CREEKVILLE AND MARCUM AROUND 705 PM EDT.
ROARK...QUEENDALE...SKIDMORE AND GARDNER AROUND 710 PM EDT.
ESSIE AND WARBRANCH AROUND 715 PM EDT.
ASHER...MOZELLE AND HOSEA AROUND 720 PM EDT.
HOSKINSTON...STINNETT AND CHAPPELL AROUND 725 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEWIS
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3694 8372 3712 8379 3719 8323 3718 8321
3715 8323 3711 8320 3702 8319 3701 8322
3697 8327 3694 8334 3694 8351 3696 8359
3695 8359 3694 8357
TIME...MOT...LOC 2257Z 266DEG 28KT 3704 8364
WIND...HAIL 60MPH 1.00IN
$$
GREIF670
WWUS53 KJKL 232304
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
704 PM EDT THU JUN 23 2011
KYC051-121-131-232345-
/O.CON.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
CLAY KY-LESLIE KY-KNOX KY-
704 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN KNOX...LESLIE AND SOUTHEASTERN CLAY COUNTIES UNTIL 745
PM EDT...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ASHERS FORK...OR 12 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROARK AND QUEENDALE AROUND 710 PM EDT.
ESSIE AND WARBRANCH AROUND 715 PM EDT.
ASHER...STINNETT...MOZELLE AND HOSEA AROUND 720 PM EDT.
HOSKINSTON...CHAPPELL...WENDOVER AND HYDEN AROUND 725 PM EDT.
LEWIS CREEK AND WOOTON AROUND 730 PM EDT.
CAUSEY AROUND 735 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEWIS
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3696 8359 3694 8357 3697 8363 3714 8366
3719 8323 3718 8321 3715 8323 3711 8320
3702 8319 3701 8322 3697 8327 3694 8335
3694 8351
TIME...MOT...LOC 2304Z 266DEG 28KT 3704 8357
WIND...HAIL 60MPH 0.75IN
$$
GREIF735
WWUS53 KJKL 232312
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
712 PM EDT THU JUN 23 2011
KYC121-232322-
/O.CAN.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
KNOX KY-
712 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN KNOX
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3697 8348 3698 8348 3699 8353 3713 8356
3719 8323 3718 8321 3715 8323 3711 8320
3702 8319 3701 8322 3697 8327 3696 8334
TIME...MOT...LOC 2312Z 266DEG 28KT 3704 8349
$$
KYC051-131-232345-
/O.CON.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
CLAY KY-LESLIE KY-
712 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LESLIE
AND SOUTHEASTERN CLAY COUNTIES UNTIL 745 PM EDT...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR ROARK...OR 11 MILES SOUTHWEST OF
HYDEN...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ASHER...STINNETT...MOZELLE AND HOSEA AROUND 720 PM EDT.
HOSKINSTON...CHAPPELL AND WENDOVER AROUND 725 PM EDT.
LEWIS CREEK AROUND 730 PM EDT.
CAUSEY...BIG FORK...CUTSHIN AND CINDA AROUND 735 PM EDT.
YEADDISS...BIG ROCK AND DALEY AROUND 740 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEWIS
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3697 8348 3698 8348 3699 8353 3713 8356
3719 8323 3718 8321 3715 8323 3711 8320
3702 8319 3701 8322 3697 8327 3696 8334
TIME...MOT...LOC 2312Z 266DEG 28KT 3704 8349
WIND...HAIL 60MPH 0.75IN
$$
GREIF399
WWUS53 KJKL 232319
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EDT THU JUN 23 2011
KYC051-131-232329-
/O.CAN.KJKL.SV.W.0235.000000T0000Z-110623T2345Z/
CLAY KY-LESLIE KY-
719 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LESLIE AND
SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 9 PM EDT.
LAT...LON 3697 8348 3698 8348 3699 8353 3713 8356
3719 8323 3718 8321 3715 8323 3711 8320
3702 8319 3701 8322 3697 8327 3696 8334
TIME...MOT...LOC 2319Z 266DEG 28KT 3704 8342
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:51 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 23, 3:51 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 351 PM EDT THU JUN 23 2011 .SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED A SURFACE COLD FRONT...ALIGNED NORTHEAST TO SOUTHWEST ACROSS CENTRAL KENTUCKY WILL SLOWLY MOVE THROUGH THE AREA THIS EVENING. A BROKEN LINE OF CONVECTION HAS FIRED UP AHEAD OF THE FRONT...WITH A FEW CELLS ROTATING AND BRINGING A SEVERE THREAT. SHEAR WILL CONTINUE TO BE AMPLE THROUGH DUSK...KEEPING AT LEAST AN ISOLATED THREAT OF SEVERE GOING ACROSS THE AREA. ONCE HEATING IS LOST...EXPECT AN OVERALL DECREASE IN INTENSITY. THE STACKED LOW CURRENTLY SPIRALING ACROSS THE GREAT LAKES AND ITS ASSOCIATED CYCLONIC FLOW WILL KEEP A THREAT OF ISOLATED CONVECTION ACROSS MOST OF THE AREA ON FRIDAY...AS A SHORT WAVE TROUGH SWINGS THROUGH THE OHIO VALLEY. THE STACKED SYSTEM WILL THEN MOVE FAR ENOUGH AWAY BY SATURDAY TO ALLOW FOR A DRY ACROSS THE AREA...WITH SHORT WAVE RIDGING WORKING IN AND WEAK HIGH PRESSURE CONTROLLING AT THE SURFACE. A WARM FRONT WILL BEGIN TO LIFT NORTHEAST FROM THE PLAINS LATE SATURDAY NIGHT...BRINGING AN INCREASE IN CLOUDS AS WELL AS SOME POTENTIAL FOR CONVECTION TOWARDS DAWN. FOR TEMPERATURES...STUCK CLOSER TO NAM NUMBERS...GENERALLY A NICE BREAK FROM THE HUMIDITY THROUGH THE FIRST PART OF THE WEEKEND...WITH TEMPERATURES RUNNING NEAR OR SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. .LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED THE 12Z RUN OF THE GFS...00Z RUN OF THE ECMWF...AND THE LATEST HPC GUIDANCE ARE ALL IN PRETTY GOOD AGREEMENT REGARDING DAYS 4-7 OF THE FORECAST. THE CONSENSUS IS FOR A SERIES OF WEAK IMPULSES AND EVENTUALLY A SLUGGISH FRONTAL BOUNDARY TO MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. THAT BEING SAID...USED A BLEND OF THE LATEST RUNS OF THE ECMWF AND GFS MODELS TO CONSTRUCT AN OVERALL SYNOPTIC PATTERN AND AREAL COVERAGE OF PRECIPITATION...CLOUD COVER...AND QPF. THE LATEST GFS MODEL SOUNDINGS ARE ACTUALLY DEPICTING PRETTY GOOD CAPE PROFILES...WITH 2000-3000J/KG FORECAST FOR THE AFTERNOON AND EVENING PERIODS EARLY NEXT WEEK. BEING THAT FAR OUT...WILL NOT JUMP ON THAT BAND WAGON JUST YET. FOR NOW WILL SAY THAT IT LOOKS LIKE...BASED ON THE LATEST MODEL DATA...THAT INSTABILITY WILL BE FAVORABLE FOR THE FORMATION AND MAINTENANCE OF SHOWERS AND THUNDERSTORMS TO START THE NEW WORK WEEK. WENT WITH A DECENT CHANCE OF RAIN FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON...AS A SERIES OF SHORT WAVES MOVE OUT OF THE NORTHERN PLAINS. DECIDED TO KEEP PRECIPITATION CHANCES IN THE SLIGHT CHANCE CATEGORY DURING FRONTAL PASSAGE...AS THE BOUNDARY LOOKS LIKE IT WILL BECOME VERY ELONGATED FROM WEST TO EAST...AND WASHES OUT A BIT. ALSO OF NOTE...IS A LESS THAN IMPRESSIVE LOW LEVEL JET BEING DEPICTED IN THE LATEST MODELS...WHICH WOULD HINDER SURFACE MOISTURE RECOVERY A BIT. WEDNESDAY AND THURSDAY WILL BE KEPT DRY FOR NOW AS THE MODELS ARE KEEPING PRECIP OUT OF THE AREA AND BRINGING A LARGE RIDGE OF CANADIAN HIGH PRESSURE INTO THE EASTERN THIRD OF THE COUNTRY. FOR TEMPERATURES...CONTINUED THE TREND OF COOLER THAN MEXMOS NUMBERS. THE LATEST HPC GUIDANCE ACTUALLY LOOKED PRETTY GOOD IN THIS REGARD...SO ANY ADJUSTMENTS MADE WERE TOWARD THOSE NUMBERS. A RECURRING TREND WITH THE MOS TEMPERATURES HAS BEEN TO WAY UNDER FORECAST DEWPOINT TEMPERATURES...THEREBY LEADING TO HIGHER THAN REASONABLE MAX TEMPERATURES. DEWPOINTS WERE INCREASED ACROSS THE BOARD FOR SEVERAL PERIODS IN THE EXTENDED TO REFLECT THE AFOREMENTIONED TREND. ALSO MADE SOME ADJUSTMENTS TO THE WINDS AS PER THE LATEST MODEL DATA. && .AVIATION.../18Z TO 18Z/ CONVECTION HAS INITIATED...MAINLY NORTH OF THE MOUNTAIN PARKWAY...AND HAS REMAINED SCATTERED IN AREAL COVERAGE THUS FAR. AS THE COLD FRONT CONTINUES TO APPROACH...EXPECT COVERAGE TO BECOME MORE NUMEROUS. HAVE MAINTAINED A TEMPO GROUP OF MVFR TSRA FOR ALL THREE SITES BETWEEN 20 AND 00Z. THEREAFTER...SOME MVFR STRATOCU MAY DEVELOP BEHIND THE DEPARTING COLD FRONT...ALTHOUGH THIS CONTINUES TO BE IN QUESTION. IF THIS DECK WERE TO FORM...IT WILL MIX OUT BY THE MID-MORNING HOURS ON FRIDAY. WINDS WILL REMAIN GUSTY OUT OF THE SOUTHWEST TO AROUND 20 KTS AHEAD OF THE COLD FRONT. THESE WILL VEER AROUND TO THE WEST AND DIMINISH LATER THIS EVENING. && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM...AR AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 23, 4:17 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 417 PM EDT THU JUN 23 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 417 PM EDT THU JUN 23 2011 ...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EARLY EVENING...PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM FRIDAY THROUGH FRIDAY EVENING...AND AGAIN FROM LATE SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY INCIDENTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. GEOGERIAN
In the hours before
Special weather statement, Jun 23, 4:15 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT THU JUN 23 2011 KYZ104-106-107-232045- ELLIOTT-JOHNSON-MORGAN- 415 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT THURSDAY AFTERNOON... SOUTHERN ELLIOTT... EAST CENTRAL MORGAN AND NORTHWESTERN JOHNSON. AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOON...OR 9 MILES SOUTHEAST OF SANDY HOOK...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KEATON AROUND 420 PM EDT...FLATGAP AROUND 425 PM EDT...AND WINIFRED AROUND 430 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jun 23, 4:55 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 455 PM EDT THU JUN 23 2011 KYZ119-232130- MARTIN- 455 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 530 PM EDT THURSDAY AFTERNOON... NORTHERN MARTIN. AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF WELLS...OR 9 MILES NORTHWEST OF INEZ...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...JOB AROUND 505 PM EDT...CALF CREEK AROUND 510 PM EDT...AND HODE AROUND 515 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jun 23, 5:13 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 513 PM EDT THU JUN 23 2011 KYZ083-084-232200- WAYNE-MCCREARY- 513 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT THURSDAY EVENING... SOUTHERN WAYNE AND SOUTHWESTERN MCCREARY. AT 513 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF SUNNYBROOK...OR 7 MILES SOUTH OF ALBANY...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUNNYBROOK AROUND 530 PM EDT...HIDALGO AROUND 535 PM EDT...SLICKFORD AROUND 540 PM EDT...MOUNT PISGAH AROUND 545 PM EDT...AND BURFIELD AROUND 550 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jun 23, 5:38 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 538 PM EDT THU JUN 23 2011 KYZ044-051-052-232245- FLEMING-ROWAN-BATH- 538 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT THURSDAY EVENING... FLEMING... NORTHERN ROWAN AND NORTH CENTRAL BATH. AT 539 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF COWAN...OR 15 MILES SOUTHWEST OF FLEMINGSBURG...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND 550 PM EDT...PECKS RIDGE AROUND 555 PM EDT...TILTON AROUND 600 PM EDT...POPLAR PLAINS AROUND 610 PM EDT...AND GODDARD AROUND 615 PM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jun 23, 5:54 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 554 PM EDT THU JUN 23 2011 KYZ080-085-086-116-232245- LAUREL-WHITLEY-CLAY-KNOX- 554 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 645 PM EDT THURSDAY EVENING... WEST CENTRAL CLAY... SOUTHERN LAUREL... NORTHWESTERN KNOX AND NORTHWESTERN WHITLEY. AT 554 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOLLY BAY REC. AREA...OR 13 MILES SOUTHWEST OF LONDON...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KEAVY AROUND 600 PM EDT...DORTHAE AROUND 605 PM EDT...LILY AROUND 610 PM EDT...MCHARGUE AROUND 615 PM EDT...AND TUTTLE AROUND 620 PM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Jun 23, 6:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 640 PM EDT THU JUN 23 2011 KYZ086-116-117-232345- CLAY-LESLIE-KNOX- 640 PM EDT THU JUN 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT THURSDAY EVENING... SOUTHERN CLAY... CENTRAL LESLIE AND NORTHEASTERN KNOX. AT 640 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPRULE...OR 10 MILES SOUTHWEST OF MANCHESTER...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COTTONGIN AROUND 645 PM EDT...OGLE AROUND 650 PM EDT...LIPPS AROUND 655 PM EDT...PLANK AROUND 700 PM EDT...AND PEABODY AROUND 705 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:46 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 29 min |
| Jun 23, 2:37 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Rowan | 23 min |
| Jun 23, 2:44 PM EDT | Tornado Warning | JKL | Elliott, Morgan, Rowan | 31 min |
| Jun 23, 2:48 PM EDT | Tornado Warning | JKL | Elliott, Morgan, Rowan | 27 min |
| Jun 23, 6:06 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 39 min |
| Jun 23, 7:17 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 33 min |
| Jun 23, 7:33 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Powell, Wolfe | 42 min |
| Jun 23, 7:48 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.